MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; REVERSE SHOULDER GLENOSPHERE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5; REVERSE SHOULDER GLENOSPHERE
Catalog Number 04.01.0169
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was not possible to insert correctly the screws of glenosphere and metaphysis during surgery.The event was likely due to soft tissue interposed between baseplate/glenosphere and missing use of the glenosphere guide.For metaphysis, it was possible that the metaphysis screw was deformed because it was inserted with an angle at first.The surgeon removed bone and soft tissue around the components, take 2 screws from different implants, and completed the surgery successfully.1 hour of delay due to this event.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager both glenosphere and reverse metaphysis screws have partial removal of the grey color typical of the type-ii anodization.This is commonly due to friction between the screw and outer surfaces (i.E., central bore of the glenosphere and central bore of the reverse metaphysis).The cause of the difficulty in tightening the screws is determined as a malalignment between the glenosphere and the baseplate (likely due to the guide not being used) and between the reverse metaphysis and the humeral diaphysis.No action is suggested.Batch review performed on 29 may 2024 lot 2342015: (b)(4) items manufactured and released on 14-feb-2024.Expiration date: 2029-01-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch reviews of the other devices involved in the complaint (performed on 29 may 2024): reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot 2345662: (b)(4) items manufactured and released on 20-mar-2024.Expiration date: 2029-03-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0151 glenoid baseplate ø24.5x15 (k170452) lot 2335014: (b)(4) items manufactured and released on 20-feb-2024.Expiration date: 2029-02-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0184 short humeral diaphysis - cementless - 11 (k180089) lot 2335902: (b)(4) items manufactured and released on 14-nov-2023.Expiration date: 2028-10-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ24.5
Common Device Name
REVERSE SHOULDER GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19535374
Report Number3005180920-2024-00433
Device Sequence Number8251553
Product Code PHX
UDI-Device Identifier07630040706568
UDI-Public07630040706568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.01.0169
Device Lot Number2342015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceAsian